Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 2, 2016, 6:12 AM CDT for Taylor County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2016, 6:12 AM CDT (11:12 UTC)
- Expired
- Jun 2, 2016, 8:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 51 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
302
WGUS54 KSJT 021112
FFWSJT
TXC441-021315-
/O.NEW.KSJT.FF.W.0020.160602T1112Z-160602T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 AM CDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 815 AM CDT
* AT 609 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN DEVELOPING OVER THE CITY OF ABILENE. RAINFALL AMOUNTS
OF 1.5 TO 2 INCHES HAVE FALLEN JUST SOUTHWEST OF ABILENE DURING
THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF 1.5 TO 2 INCHES ARE
LIKELY IN ABILENE THROUGH 815 AM. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ABILENE...TYE...BUFFALO GAP...VIEW...HAMBY...POTOSI...DYESS AFB...
IMPACT AND KIRBY LAKE.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
INTERSECTIONS ALONG BUTTONWILLOW PARKWAY...
INTERSECTIONS ALONG SAMMONS STREET...
CURRY LANE FROM CLACK STREET TO CATCLAW DRIVE...
TEXAS AVENUE AT ARNOLD BOULEVARD...
BUTTERNUT UNDERPASS...
ANTILLEY RD CROSSING BUTTON WILLOW CREEK...
INTERSECTIONS ALONG SOUTH 25TH STREET...
INDUSTRIAL BETWEEN TREADAWAY AND SAYLES...
SOUTH 20TH STREET AND BRENTWOOD AND
SOUTH 27TH STREET AT CATCLAW CREEK.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3225 9963 3226 9994 3252 9993 3252 9963
$$
MC1 follow-up statement
042 WGUS74 KSJT 021227 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 727 AM CDT THU JUN 2 2016 TXC441-021315- /O.CON.KSJT.FF.W.0020.000000T0000Z-160602T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAYLOR TX- 727 AM CDT THU JUN 2 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR NORTHEASTERN TAYLOR COUNTY... AT 724 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS ABILENE AND NORTHEAST TAYLOR COUNTY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE LIKELY THROUGH 815 AM. EXPECT STREET FLOODING AND FLOODING OF LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ABILENE...TYE...BUFFALO GAP...VIEW...HAMBY...POTOSI...DYESS AFB... IMPACT AND KIRBY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3225 9963 3226 9994 3252 9993 3252 9963 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:59 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 2, 3:59 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 359 AM CDT THU JUN 2 2016 .SHORT TERM... (Today and Tonight) ...Flash Flooding Likely... Showers and thunderstorms will continue across West Central Texas for the next 24 hours, and they will likely continue to produce high rainfall amounts in a very short time. Several observation locations have tonight reported between 1 to 2 inches of rain, in 1 hour. Plus, some locations have already had flash flooding tonight. Satellite derived data shows precipitable water amounts near 150 percent of normal, across all of West Central Texas. Thus, showers and especially thunderstorms will continue to be very efficient rainfall producers. Models indicate the upper trough axis, which satellite imagery indicates is currently over the Big Bend, will continue to slowly move over and then east of West Central Texas, during the next 24 hours. Given the potential for additional high rainfall amounts today and tonight, we decided to extend our Flash Flood Watch for all our counties through 7 am CDT Friday morning. .LONG TERM... (Friday through Monday) ...Rain Chances Diminish... As the slow-to-move upper trough finally exits the area, rain chances will diminish, from northwest to southeast, through Monday. The GFS and ECMWF continue in fairly good agreement and indicate the upper trough will finally end its influence over West Central Texas weather by Monday afternoon. By that time, the flow aloft, across West Central Texas, should be from the northwest. With the potential for wrap-around convection on the western side of the exiting trough aloft, will keep at least slight chance PoPs for our southeastern counties through Monday (Monday night through Wednesday) ...Dry and Warmer... A broad ridge aloft builds over the Plain through Mid week. This pattern shift aloft will finally bring an end to the rain. Highs on Tuesday and Wednesday will likely be in the 85 to 90 range. && .PRELIMINARY POINT TEMPS/POPS... Abilene 76 62 77 62 / 60 40 50 30 San Angelo 76 62 80 62 / 50 40 40 30 Junction 76 61 77 62 / 80 50 50 30 && .SJT Watches/Warnings/Advisories... Flash Flood Watch through Friday morning for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Jun 2, 4:29 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 429 AM CDT THU JUN 2 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 429 AM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ESPECIALLY THUNDERSTORMS WILL CONTINUE TO PRODUCE HIGH RAINFALL AMOUNTS DURING A SHORT PERIOD OF TIME. WITH THE GROUND ALREADY WELL SATURATED...THE PRIMARY HAZARD FOR TODAY AND TONIGHT IS FLASH FLOODING. HOWEVER...THUNDERSTORMS ALWAYS PRODUCE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THIS WEEKEND. ALTHOUGH THE THREAT OF FLASH FLOODING WILL DIMINISH...IT AND DEADLY LIGHTNING REMAIN THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 2, 1:12 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
112 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM FLOOD ABILENE 32.45N 99.73W
06/02/2016 TAYLOR TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600260
19Local storm report, Jun 2, 1:30 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
130 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/02/2016 TOM GREEN TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1600261
19Local storm report, Jun 2, 1:32 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM FLASH FLOOD SAN ANGELO 31.45N 100.45W
06/02/2016 TOM GREEN TX LAW ENFORCEMENT
WITH FLASH FLOODING OF STREETS...NUMEROUS WATER RESCUES
WERE CONDUCTED AND A FEW STREETS WERE CLOSED.
&&
EVENT NUMBER SJT1600262
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Special Weather Statement | SJT | Coleman | 63 min |
| Jun 1, 7:46 PM CDT | Special Weather Statement | SJT | Coke | 59 min |
| Jun 1, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 67 min |
| Jun 1, 9:55 PM CDT | Special Weather Statement | SJT | Schleicher | 65 min |
| Jun 1, 10:11 PM CDT | Special Weather Statement | SJT | Crockett | 64 min |
| Jun 1, 11:51 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Jun 1, 11:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 2, 12:04 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Jun 2, 12:23 AM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| Jun 2, 1:13 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 2 hr |
| Jun 2, 1:26 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 2 hr |
| Jun 2, 2:27 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, San Saba | 2 hr |
| Jun 2, 3:05 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 115 min |
| Jun 2, 4:56 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 109 min |
| Jun 2, 7:34 AM CDT | Areal Flood Advisory | SJT | Fisher | 116 min |
| Jun 2, 8:44 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Jun 2, 8:55 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 112 min |
| Jun 2, 11:47 AM CDT | Areal Flood Advisory | SJT | Callahan | 118 min |
| Jun 2, 12:11 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 1:54 PM CDT | Areal Flood Advisory | SJT | Callahan | 111 min |
| Jun 2, 2:58 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 3 hr |
| Jun 2, 3:29 PM CDT | River Flood Warning | SJT | Lampasas, San Saba | 24 hr |
| Jun 2, 6:07 PM CDT | River Flood Warning | SJT | Brown | 3 days |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.